Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 62, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 15, 2015, 2:43 PM MDT for Garfield County, Kane County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2015, 2:43 PM MDT (20:43 UTC)
- Expired
- Sep 15, 2015, 4:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- Unknown
Counties Garfield County, UT, Kane County, UT
The radar
The Cedar City radar (KICX), 87 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
456
WGUS55 KSLC 152043
FFWSLC
UTC017-025-152245-
/O.NEW.KSLC.FF.W.0062.150915T2043Z-150915T2245Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
243 PM MDT TUE SEP 15 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXCESSIVE RAIN IN...
SOUTHWESTERN GARFIELD COUNTY IN UTAH...
CENTRAL KANE COUNTY IN UTAH...
* UNTIL 445 PM MDT
* AT 243 PM MDT...ONGOING FLOODING IN THE PARIA DRAINAGE IS EN ROUTE
TO THE PARIA NARROWS ON THE UTAH/ARIZONA BORDER. THUNDERSTORMS ARE
CURRENTLY MOVING THROUGH THE AREA. THE PARIA RIVER IS CURRENTLY
FLOWING AT 1500 CUBIC FEET PER MINUTE (CFS).
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3702 11202 3755 11234 3771 11210 3773 11189
3700 11144 3700 11185
$$
VERZELLA2 follow-up statements
281
WGUS75 KSLC 152211
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 PM MDT TUE SEP 15 2015
UTC017-025-152245-
/O.CON.KSLC.FF.W.0062.000000T0000Z-150915T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-KANE UT-
411 PM MDT TUE SEP 15 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
SOUTHWESTERN GARFIELD AND CENTRAL KANE COUNTIES...
AT 407 PM MDT...THE PARIA RIVER IS TRENDING DOWNWARD WITH THE MAIN
SURGE OF FLOODING IS MAKING IT'S WAY THROUGH THE PARIA NARROWS.
HOWEVER...ADDITIONAL THUNDERSTORMS ARE MOVING INTO THE DRAINAGE FROM
THE SOUTHWEST.
THE ADDITIONAL RAINFALL IS EXPECTED TO HEIGHTEN THE PARIA AND IT'S
TRIBUTARIES THROUGH THE EVENING AND NIGHTTIME HOURS...BUT NOT RETURN
TO PRIOR LEVELS RECORDED EARLIER TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE TRAVELING NEAR THE PARIA RIVER DRAINAGE...PLEASE TAKE
PRECAUTIONS TO ENSURE FOR YOUR SAFETY.
&&
LAT...LON 3702 11202 3755 11234 3771 11210 3773 11189
3700 11144 3700 11185
$$
MCINERNEY430
WGUS75 KSLC 152239
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
439 PM MDT TUE SEP 15 2015
UTC017-025-152245-
/O.EXP.KSLC.FF.W.0062.000000T0000Z-150915T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-KANE UT-
439 PM MDT TUE SEP 15 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN GARFIELD AND CENTRAL KANE
COUNTIES WILL EXPIRE AT 445 PM MDT...
THE PARIA RIVER LEVEL CONTINUES TO DECLINE AND THE MAIN FLOOD SURGE
IS FORECAST TO MOVE THROUGH THE PARIA NARROWS AREA LATER THIS
EVENING.
ALTHOUGH THE RIVER HAS FALLEN BELOW FLOOD...IT IS IMPORTANT TO BE
VIGILANT FOR ANY RESIDUAL HIGH WATER DUE TO THUNDERSTORMS MOVING
THROUGH THE AREA.
LAT...LON 3702 11202 3755 11234 3771 11210 3773 11189
3700 11144 3700 11185
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 11:16 AM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Sep 15, 11:16 AM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1116 AM MDT TUE SEP 15 2015 .SYNOPSIS...A MOIST AND UNSTABLE SOUTHWEST FLOW ALOFT WILL REMAIN OVER THE REGION THROUGH MIDWEEK. A DRIER AND MORE STABLE AIR MASS WILL MOVE INTO UTAH BEHIND THE EXITING UPPER LEVEL TROUGH LATE IN THE WEEK. && .DISCUSSION...A VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE AHEAD OF THE UPPER TROUGH POSITIONED OVER THE PACIFIC NORTHWEST THIS MORNING. A NUMBER OF SHORTWAVES WILL EJECT OUT OF THE MAIN TROUGH THE NEXT COUPLE OF DAYS...LEADING TO A FAIRLY HIGH THREAT FOR ADDITIONAL SHOWERS AND STORMS THROUGH AT LEAST EARLY THURSDAY. THE COLD FRONT OVER EXTREME NORTHWEST UTAH WILL SAG SOUTHEAST TODAY...SETTLING INTO CENTRAL UTAH THIS EVENING. SCATTERED CONVECTION ALONG AND AHEAD OF THIS BOUNDARY WILL REMAIN FAIRLY STRONG AND ACTIVE ACROSS THE NORTH NEAR THE BEST DYNAMIC/THERMAL SUPPORT FOR DEEP LIFT. GOOD MOISTURE CONVERGENCE INTO THE FRONT OVER CENTRAL UTAH COULD RESULT IN MORE PERSIST PRECIP...WITH THE POTENTIAL FOR A LONGER DURATION RAIN EVENT ALONG AND NORTH OF THE FRONTAL BOUNDARY. THE PACIFIC NORTHWEST TROUGH WILL FINALLY EJECT EAST ACROSS THE NORTHERN ROCKIES/NORTHERN GREAT BASIN WEDNESDAY NIGHT/THURSDAY. WIDESPREAD PRECIP WILL DEVELOP ACROSS THE NORTH IN ASSOCIATION WITH THE ADVANCING TROUGH...WITH HEAVY PRECIP REMAINING A POSSIBILITY IN THE STRONGER CONVECTION. A DRIER AND MORE STABLE WESTERLY FLOW ALOFT WILL FOLLOW THE TROUGH LATE IN THE WEEK. && .AVIATION...TIMING OF WIND SHIFT AT THE SLC TERMINAL AND VICINITY THUNDERSTORM ACTIVITY ARE THE BIGGEST FORECAST CHALLENGES FOR TODAY. CURRENTLY GOING WITH A SHIFT TO NORTHWEST WINDS BETWEEN 18- 20Z...WITH A 40 PERCENT CHANCE OF A MORE WESTERLY SHIFT IN THIS TIMEFRAME. INCREASING SHOWERS AND THUNDERSTORMS IGNITING AS EARLY AS 16Z WILL BRING GUSTY ERRATIC WINDS AND POSSIBLE BRIEF MVFR CONDITIONS THROUGH AT LEAST 00Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CONGER AVIATION...VERZELLA FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 15, 3:07 AM MDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 307 AM MDT TUE SEP 15 2015 UTZ001>016-019>021-517-518-WYZ021-161300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 307 AM MDT TUE SEP 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION. THE STRONGEST WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND SMALL HAIL. GUSTY SOUTHWEST WINDS ARE FORECAST TO DEVELOP ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UNSETTLED AND COOLER WEATHER WILL CONTINUE ACROSS MUCH OF THE OUTLOOK AREA THROUGH MIDWEEK. THE BEST CHANCE FOR SIGNIFICANT RAINFALL WILL OCCUR OVER THE NORTHERN OUTLOOK AREA WEDNESDAY. SNOW LEVELS MAY NEAR NINE THOUSAND FEET LATE WEDNESDAY ACROSS NORTHERN UTAH. GUSTY SOUTHWEST WINDS ARE FORECAST TO DEVELOP ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH WEDNESDAY AFTERNOON. COLD CONDITIONS ARE EXPECTED FRIDAY MORNING...WITH A HARD FREEZE POSSIBLE FOR THE WASATCH MOUNTAIN VALLEYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Sep 15, 2:23 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
223 PM MDT TUE SEP 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 10 NE DUGWAY 40.33N 112.62W
09/15/2015 TOOELE UT EMERGENCY MNGR
DEBRIS OVER STATE ROUTE 199 AT JOHNSON PASS.
0140 PM FLOOD DRAPER 40.50N 111.86W
09/15/2015 SALT LAKE UT NWS EMPLOYEE
STREET FLOODING ALONG 12300 SOUTH
&&
MCONGERThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:48 AM MDT | Flash Flood Warning | SLC | Garfield, Kane | 7 hr |
| Sep 15, 8:03 AM MDT | Flash Flood Warning | SLC | Washington | 4 hr |
| Sep 15, 12:16 PM MDT | Areal Flood Advisory | SLC | Davis, Morgan, Salt Lake, Utah | 89 min |
| Sep 15, 12:29 PM MDT | Flash Flood Warning | SLC | Tooele | 2 hr |
| Sep 15, 1:50 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 55 min |
| Sep 15, 3:20 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 4 hr |
| Sep 15, 3:42 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 4 hr |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.